Ask an expert
Question

23 Jan 2008

Story of my life
Good Evening Dr,

Thank you in advance for taking the time to read and answer my question.

I was on the three months injection for over two years. From day one i stopped my periods completely.
April 2007 i stopped the injection and just to be safe insisted that my Dr send me for a pelvic ultrasound and blood tests. Everything came back 100% normal, however one of my hormones was very low. (i think it was HCG hormone). For a few months a spotted every now and then and last month i had two days spotting followed by five days bleeding. This month i had the exact cycle as prior however i am now bleeding for the second time this month. (last cycle was two weeks ago). I am trying to conceive and whilst i know i must be patient, i just want to clarrify if this is normal? How long would it take me to fall pregnant at this stage?

Kind Regards
Clare
Answer 316 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Clare
It can take 12 -18 months for the hormones to get into a regular cycle again. It may help to use an oral contraceptive pill for a month or so if possible just to get you into a regular cycle again. The reason for this is that the injection only contains progesterone, which suppresses menstruation. The Pill contains estrogen and progesterone and although you won’t be able to fall pregnant while using it, it may stimulate your natural cycle again.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19967 votes
Vote